Georgia, 2013Damaging Winds in Georgia, August 14, 2013
August 14, 2013 · NWS JAX · 4 events in 3 counties and zones
Prevailing SW flow and high diurnal instability combined with a lingering frontal zone over SE Ga triggered severe storms across the area. Sea breeze and outflow enhanced storm development in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prevailing SW flow and high diurnal instability combined with a lingering frontal zone over SE Ga triggered severe storms across the area. Sea breeze and outflow enhanced storm development in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 1:12 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 14, 1:12 PM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT WED AUG 14 2013
.SHORT TERM...TONIGHT AND THURSDAY...
SCATTERED WEAK CONVECTION MOVING NE ACROSS NE FL SO FAR TODAY. SW
WINDS NEAR 10 MPH THIS AFTERNOON WILL KEEP EAST COAST SEABREEZE
FRONT PINNED AT THE COAST. EXPECT AN POSSIBLE INCREASE IN COVERAGE
LATE WHEN CONVECTION NEARS THE EAST COAST BUT PRESENCE OF DRY AIR
ALOFT WILL KEEP COVERAGE SCATTERED AT BEST. OVER SE GA EXPECT
BETTER COVERAGE OF STORMS SOUTH OF COLD FRONT WHICH IS LOCATED
OVER CENTRAL GA. STRONG HEATING MAY RESULT IN ISOLATED STRONG TO
SEVERE STORMS THIS EVENING AS UPPER SHORT WAVE NOW OVER AL
APPROACHES AND INCREASES LIFT. EXPECT SIMILAR CONDITIONS ON
THURSDAY WITH HIGHEST POPS OVER SE GA AS FRONTAL BOUNDARY CREEPS A
LITTLE CLOSER TO SE GA.
THU NIGHT THROUGH FRI NIGHT...
INCREASING SOUTHWESTERLY FLOW WILL PUSH DEEP MOISTURE ACROSS THE
REGION. NUMEROUS SHWRS/TSTMS WILL CONTINUE THU EVENING THEN
DECREASE OVERNIGHT. NUMEROUS STORMS ARE EXPECTED AGAIN FRI
AFTN/EVENING. WILL ADD AN AREA OF CATEGORICAL POPS FOR A PORTION
OF SE GA LATE FRI AS THE FRONTAL BOUNDARY CREEPS CLOSER. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN CONCERN. TEMPS WILL BE NEAR OR
SLIGHTLY BELOW NORMAL.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
RIDGING OVER THE WRN ATLANTIC AND A TROUGH FROM THE MID-WEST TO
THE CENTRAL GULF COAST WILL PROVIDE SW FLOW ALOFT..RESULTING IN
NUMEROUS SHOWERS/TSTMS DURING THE AFTN INTO THE EVENING HOURS
THROUGH THE WEEKEND. WITH DEEP MOISTURE AND LIFT...SLIGHT PRECIP
CHANCES WILL CONTINUE DURING THE NIGHT. SIGNIFICAN RAINFALL OF 2-4
INCHES IS POSSIBLE OVER THE WEEKEND. THE UPPER RIDGE WILL BUILD
WEST ACROSS THE AREA EARLY NEXT WEEK WITH DRYING ALOFT BRINGING
POP BACK TO NEAR NORMAL FOR MON/TUE. DAYTIME TEMPERATURES WILL BE
SLIGHTLY BELOW AVERAGE THIS WEEKEND DUE TO CLOUDS AND PRECIP
EXPECTED...WITH NEAR NORMAL HIGHS MON-WED. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
HAVE VCTS AT NE FL TAF SITES TIL 00Z WITH SCATTERED TSRA ACTIVITY
EXPECTED. WILL GO WITH TEMPO TSRA 21Z-01Z AT SSI AS LATE DAY
STORMS WILL DEVELOP AND INCREASE OVER S GA AHEAD OF COLD FRONT.
&&
.MARINE...
NOCTURNAL SW WIND SURGE AGAIN TONIGHT WITH SCEC CONDITIONS
EXPECTED TO DEVELOP OVER THE OFFSHORE ZONES. SCATTERED
THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING. AN APPROACHING COLD FRONT WILL LIKELY
REMAIN JUST NORTH OF THE WATERS BUT STILL EXPECT ENHANCED COVERAGE
OF TSTMS THROUGH THE WEEKEND.
RIP CURRENTS: LOW RISK THROUGH THURSDAY DUE TO OFFSHORE FLOW AND
DECREASING EASTERLY SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 88 73 87 / 60 80 80 80
SSI 76 87 77 84 / 70 60 60 70
JAX 74 91 75 88 / 50 60 60 70
SGJ 75 88 75 87 / 50 60 60 70
GNV 73 92 73 88 / 20 50 50 70
OCF 73 93 73 88 / 10 50 50 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/TRABERT/WALKER
Hazardous weather outlook, Aug 14, 12:30 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT WED AUG 14 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-151000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
130 PM EDT WED AUG 14 2013
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE IN SE GEORGIA LATE THIS
AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL BOUNDARY WILL APPROACH SOUTHEAST GEORGIA AND COMBINE
WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE NUMEROUS STORMS
LATE THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS WILL
BE POSSIBLE. THE MAIN CONCERNS WILL BE STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. ACTIVITY ACROSS NORTHEAST FLORIDA WILL
REMAIN MORE SCATTERED AND NOT AS STRONG. STORMS TODAY WILL MOVE TO
THE EAST AT AROUND 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A STALLED FRONTAL BOUNDARY WILL MAINTAIN INCREASED THUNDERSTORM
ACTIVITY FOR THE LAST HALF OF THE WEEK THROUGH THE WEEKEND. IN
ADDITION...DEEP TROPICAL MOISTURE IS EXPECTED TO WORK INTO THE
REGION...PRODUCING THE POTENTIAL FOR SIGNIFICANT RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS/MZ
In the hours before
Special weather statement, Aug 14, 4:47 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT WED AUG 14 2013
GAZ150-152-164-142230-
BRANTLEY-CHARLTON-WARE-
547 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE...
WESTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...
AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF BRAGANZA TO 12 MILES SOUTHWEST OF RACE POND...MOVING NORTHEAST AT
20 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRAGANZA...
RACE POND...FORT MUDGE...WINOKUR...HOBOKEN AND HICKOX THROUGH 630 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3096 8191 3084 8233 3104 8241 3122 8217
3122 8216 3124 8214 3128 8209 3127 8206
TIME...MOT...LOC 2147Z 227DEG 19KT 3100 8232 3091 8227
TRABERTSpecial weather statement, Aug 14, 4:51 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT WED AUG 14 2013
GAZ133-135-142215-
APPLING-JEFF DAVIS-
551 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHWESTERN APPLING COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...
AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM HAZLEHURST TO 3
MILES EAST OF PLANT HATCH...MOVING NORTHEAST AT 20 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND
PLANT HATCH THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3194 8236 3194 8228 3191 8222
3190 8216 3188 8218 3178 8279 3189 8274
3191 8269 3193 8268 3192 8264 3197 8254
3195 8250 3198 8249
TIME...MOT...LOC 2151Z 226DEG 18KT 3188 8260 3194 8228
TRABERTSpecial weather statement, Aug 14, 5:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT WED AUG 14 2013
FLZ037-038-040-142300-
FLAGLER-MARION-PUTNAM-
612 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM...NORTHEASTERN MARION AND FLAGLER COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
BUNNELL TO 6 MILES SOUTH OF GEORGETOWN...MOVING NORTH AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT
SPRINGS...GEORGETOWN...FRUITLAND...CRESCENT CITY...LAKE DELANCY...
WELAKA...SATSUMA...SAN MATEO...POMONA PARK AND PALM COAST THROUGH 700
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8116 2926 8141 2939 8143 2937 8145
2932 8167 2928 8164 2920 8164 2919 8180
2959 8184 2963 8122 2941 8114 2941 8115
2927 8114
TIME...MOT...LOC 2213Z 168DEG 9KT 2935 8124 2933 8164
HESSSpecial weather statement, Aug 14, 5:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT WED AUG 14 2013
GAZ132-133-135-142245-
APPLING-COFFEE-JEFF DAVIS-
616 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
PRIDGEN TO 5 MILES SOUTHWEST OF DENTON...MOVING NORTHEAST AT 40 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
DENTON...SNIPESVILLE...PINE GROVE...HAZLEHURST...GRAHAM AND PLANT
HATCH THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3193 8224 3191 8224 3162 8269 3165 8302
3167 8300 3173 8300 3179 8298 3179 8287
3186 8278 3191 8269 3193 8268 3192 8264
3196 8254
TIME...MOT...LOC 2216Z 228DEG 37KT 3170 8297 3169 8273
TRABERTSpecial weather statement, Aug 14, 5:23 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT WED AUG 14 2013
GAZ152-142315-
BRANTLEY-
623 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HICKOX...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOBOKEN...HICKOX...NAHUNTA...RAYBON...WAYNESVILLE...HORTENSE
AND ATKINSON THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3118 8177 3107 8200 3117 8214 3128 8207
3127 8201 3130 8199 3133 8202 3136 8200
3135 8195 3135 8187 3124 8176
TIME...MOT...LOC 2224Z 228DEG 10KT 3117 8203
TRABERTLocal storm report, Aug 14, 5:26 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 W BUNNELL 29.47N 81.29W
08/14/2013 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 2 OR 3 TREES BLOWN INTO POWER
LINES AT BLACK POINT ROAD AND STATE ROAD 100 WEST OF
BUNNELL.
&&
JHESSThunderstorm Wind, Jeff Davis
- When
- August 14, 5:40 PM EST
- Where
- Jeff Davis County, 1.36 mi ESE of Snipesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.760, -82.730
Trees and powerlines were blown down along Highway 107 between Snipesville and Douglas Highway.
Thunderstorm Wind, Jeff Davis
- When
- August 14, 5:40 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.870, -82.600
Numerous trees were blown down and damaged.
Thunderstorm Wind, Brantley
- When
- August 14, 5:50 PM EST
- Where
- Brantley County, 2.76 mi S of Nahunta Brantley Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.180, -81.900
A tree was blown down at the intersection of Knox Road and Ham Road.
Thunderstorm Wind, Glynn
- When
- August 14, 6:05 PM EST
- Where
- Glynn County, 1.18 mi W of Glynco Nas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.250, -81.500
Trees were blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, August 14 to 15, 2013$560,000 · EF0 · 6 events
- Lightning Strike in Florida, August 14, 2013$100,000 · 1 event
- Tornadoes and Hail in Texas, August 14, 2013$41,000 · EF0 · 18 events
- Flash Flood in Louisiana, August 14, 2013$50,000 · 1 event
- Flash Flooding in Georgia, August 14 to 15, 2013$40,000 · 2 events
- Flash Flooding in Texas, August 14, 2013$23,000 · 2 events
- Flash Flood and Hail in Kansas, August 14, 20131.75 in hail · 12 events
- Heavy Rain in Texas, August 14, 20137 events
- Damaging Winds and Heavy Rain in Georgia, August 14 to 15, 201350 kt wind · 7 events
- Damaging Winds in Florida, August 14, 201350 kt wind · 6 events
- Flash Flooding in Alabama, August 14 to 15, 20134 events
- Hail in Colorado, August 14, 20131.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470495, 470496, 470497, 470498.